Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 19, NWS Guam

November 24, 2021

NWS Guam issued this small craft advisory at Nov 24, 2021, 1:47 PM CST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Nov 24, 2021, 1:47 PM CST (19:47 UTC)
Expired
Nov 30, 2021, 12:56 AM CST
In force
5 days
Issued by
NWS Guam

The text

As transmitted.

066 
WHGM70 PGUM 241947
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
547 AM ChST Thu Nov 25 2021

PMZ151>154-250800-
/O.NEW.PGUM.SC.Y.0019.211124T1947Z-211125T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
547 AM ChST Thu Nov 25 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING...

* WHAT...East winds 15 to 20 kt with frequent gusts up to 25 kt.

* WHERE...Guam, Rota, Tinian and Saipan Coastal Waters.

* WHEN...Until 6 PM ChST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Ziobro
5 follow-up statements
656 
WHGM70 PGUM 281951
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
551 AM ChST Mon Nov 29 2021

PMZ151>154-290900-
/O.CON.PGUM.SC.Y.0019.000000T0000Z-211130T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
551 AM ChST Mon Nov 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST

* WHAT...East winds 15 to 25 kt with near gale force gusts possible
  for the CNMI. East to southeast winds 15 to 20 kt with gusts up to
  30 kt for Guam waters. Seas 9 to 12 feet.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The highest winds and seas will be across the
  CNMI waters. Guam waters may see winds and seas fall below
  hazardous levels Tuesday morning with the CNMI seeing conditions
  subside Tuesday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bukunt
344 
WHGM70 PGUM 281956 CCA
MWWGUM

URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service Tiyan GU
556 AM ChST Mon Nov 29 2021

PMZ151>154-290900-
/O.COR.PGUM.SC.Y.0019.000000T0000Z-211130T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
556 AM ChST Mon Nov 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6PM TUESDAY...

* WHAT...East winds 15 to 25 kt with near gale force gusts possible
  for the CNMI. East to southeast winds 15 to 20 kt with gusts up to
  30 kt for Guam waters. Seas 9 to 12 feet.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The highest winds and seas will be across the
  CNMI waters. Guam waters will see winds and seas fall below
  hazardous levels Tuesday morning with the CNMI seeing conditions
  subside Tuesday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bukunt
543 
WHGM70 PGUM 290728
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
528 PM ChST Mon Nov 29 2021

PMZ151>154-292200-
/O.CON.PGUM.SC.Y.0019.000000T0000Z-211130T0800Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
528 PM ChST Mon Nov 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM TUESDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt and seas 9 to
  12 feet.

* WHERE...Marianas Coastal Waters.

* WHEN...Until 6 PM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Mariana waters will see winds and seas fall 
  below hazardous levels Tuesday afternoon.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$

PAVLIUKOIT
158 
WHGM70 PGUM 291843
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
443 AM ChST Tue Nov 30 2021

PMZ151-291945-
/O.CAN.PGUM.SC.Y.0019.000000T0000Z-211130T0800Z/
Guam Coastal Waters-
443 AM ChST Tue Nov 30 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Scatterometer, buoy data and latest wave model guidance indicate 
winds and seas have fallen below small craft advisory thresholds.

Seas are still elevated between 7 and 9 feet with wind gusts of 25 
knots possible near heavier showers.

$$

PMZ152>154-300800-
/O.CON.PGUM.SC.Y.0019.000000T0000Z-211130T0800Z/
Rota Coastal Waters-Tinian Coastal Waters-Saipan Coastal Waters-
443 AM ChST Tue Nov 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TODAY...

* WHAT...Seas of 8 to 10 ft.

* WHERE...Saipan, Tinian and Rota waters.

* WHEN...Until 6 PM today

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...East winds may gust to 25 knots near heavier
showers. Seas will remain elevated tonight, especially far northern 
waters of Saipan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid boating in hazardous conditions.

&&

$$

Bukunt
465 
WHGM70 PGUM 300656
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
456 PM ChST Tue Nov 30 2021

PMZ152>154-300800-
/O.CAN.PGUM.SC.Y.0019.000000T0000Z-211130T0800Z/
Rota Coastal Waters-Tinian Coastal Waters-Saipan Coastal Waters-
456 PM ChST Tue Nov 30 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Scatterometer, buoy data and latest wave model guidance indicate 
winds and seas have fallen below small craft advisory thresholds.

Seas are still elevated at around 9 feet with wind gusts of 25 knots
possible near heavier showers.

$$

PAVLIUKOIT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 3:05 AM CST, 10 hours 42 minutes earlier.

Area forecast discussion, Nov 24, 3:05 AM CST, 10 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
705 PM ChST Wed Nov 24 2021

.Marianas Synopsis...
Trade winds are producing winds around 20 knots across the
Marianas this afternoon. The PGUA radar shows light showers in the
vicinity of Guam and Rota. The Ipan buoy shows seas between 5 and
6 feet at 8 seconds.

&&

.Discussion...
.Short Term (Tonight through Sunday)...
Moisture across the Marianas is quickly being displaced by
stable, dry trade winds. Pwat values from 00Z sounding highlights
this changing of the airmass from moist to dry. With Pwat values
dropping from 2.32 in to 1.88 in, roughly half an inch over 24
hours. Forecast soundings upstream of the region show an
additional decrease in moisture through the end of the week with
Pwat values dropping close to 1.00 in by Friday. East winds
between 10 to 20 mph will continue through the weekend keeping the
islands on the "cooler" side with high temperatures in the mid to
upper 80s.

.Long Term (Monday through Thursday)...
The dry weather will continue until a shear line pushes towards
Saipan, around Monday. At the same time, the next trough will
push into our area. These two features will increase moisture and
provide instability for convection across the islands. The GFS
and ECMWF are in good agreement that this system will be arriving
around Monday. Model QPF totals for the first half of next week
average around 1.5 inches, which will make for a wet start to the
week but flash flooding is not a concern at this time.

&&

.Eastern Micronesia...
Satellite shows trade-wind convergence concentrated in two areas
this evening. The first is bringing scattered showers and isolated
thunderstorms to Kosrae, while the second is east of Majuro. The
Kosrae disturbance will bring wet weather there tonight, then move
on to the west-southwest and weaken. The main disturbance is the one
east of Majuro, which should bring scattered showers and isolated
thunderstorms to Majuro well after midnight, persisting on and off
through Saturday. As it heads west, this disturbance will bring
showers to Kosrae Friday and Friday night, followed by a break
Saturday before the tail end brings more showers Sunday and Monday.
Pohnpei will be mainly dry through Friday night, but then the
disturbance arrives with periods of scattered showers and isolated
thunderstorms Saturday through Monday.

Combined seas should be mainly between 6 and 8 feet, except up to 9
feet at Majuro, Thursday through Saturday. A High Surf Advisory has
been issued for Kosrae, where northeast swell of 7 to 8 feet will
produce surf up to 9 feet the next few days along east and north
facing reefs.

&&

.Western Micronesia...
A trough in the trades south of Guam is producing a small batch of
showers and thunderstorms south of Guam and east of Yap. GFS takes
this west through Yap late tonight and Thursday morning with
scattered showers and isolated thunderstorms, then amplifies it a
little before taking it through Palau Thursday night and Friday. A
small following disturbance then brings isolated thunderstorms to
Yap and scattered showers and isolated thunderstorms to Palau Sunday
and Monday. Meanwhile, the trade disturbance that passes Pohnpei
over the weekend will also be producing showers for Chuuk Friday
night and Saturday.

Expect combined seas mainly 5 to 7 feet for Yap and Palau through
the weekend, but up to 8 feet for Chuuk waters.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
MP...None.
Marianas Waters...None.

&&

Marianas: Slaughter
Micronesia: Middlebrooke

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.